Mar 15, 2009
I'm on Truvada and Nevirapine at the moment which is three pills once a day. I want to switch to Altripa as it is a one pill, once a day treatment, any advice?
Response from Dr. McGowan
Thank you for your question.
The switch from Truvada and Nevirapine to Atripla is basically a lateral move in regards to likely response. Atripla consists of 3 medications: tenofovir and emtricitabine (which are both in truvada which you are already taking) and efavirenz. Efavirenz is a non-nucleoside reverse transcriptase inhibitor (NNRTI), which nevirapine is also. HIV that is resistant to one would likely be resistant to the other and virus that is suppressed by one is usually also suppressed by the other. So the switch from nevirapine to efavirenz (as part of Atripla) could save you 2 pills a day. On the other hand, there are some side effects to efavirenz that you may experience: rash, or nervous system effects (such as vivid dreams, dizziness, trouble sleeping, trouble concentrating). The Atripla should be taken on an empty stomach, preferrably at bedtime to "sleep off" some of the CNS effects (if you should have them). Most people adjust well to the medication. You should bring this up with your health care provider to have a more detailed discussion to weigh the pros and cons.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Risk Of AIDS Transmission From Toothbrush
- Unprotected Oral Sex Without Ejaculation And HIV Transmission Risk
- What Are The Chances Of Getting AIDS From Sucking Penis?
- Does HIV Cause Vaginal Discharge?
- Itchy Red Spots After Oral Sex Sign Of HIV AIDS
- Oral Ulcers After Rimming Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.